North Dakota, 2006Tornado in North Dakota, April 28, 2006
April 28, 2006 · NWS BIS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 28, 2:00 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 28, 2:00 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT FRI APR 28 2006
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
MAIN FORECAST CONCERNS/HIGHLIGHTS FOR THE SHORT TERM WILL BE CHANCE
OF SHOWERS AND/OR THUNDERSTORMS THROUGH MONDAY.
CURRENTLY NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
CWA...AS CAP HAS BROKEN. MOVEMENT OF THE ACTIVITY IS AROUND A
SURFACE LOW SITUATED OVER FAR SOUTH CENTRAL NORTH DAKOTA. AGAIN
TODAY THERE WILL BE A SMALL SEVERE WEATHER THREAT...MAINLY HAIL.
WILL LEAN TOWARD A GFS SOLUTION...BUT ALL MODELS SIMILAR IN CURRENT
SCENARIO. THE SLOW EVOLUTION OF...AND EVENTUAL RETROGRADING OF A
CLOSED UPPER LOW WILL BE TUE MAIN CULPRIT. MODELS CONTINUE TO SLOW
THINGS DOWN FROM PREVIOUS RUNS...THEREFORE THE GOING FORECAST IS
LOOKING GOOD...ONLY CHANGES WERE TO ADD ANOTHER DAY OF PRECIPITATION
CHANCES OVER THE CENTRAL AND EASTERN CWA. DID LOWER TEMPERATURES
SOME MORE IN THE CENTRAL AND EASTERN CWA AS THE NORTHEAST FLOW WITH
CLOUDY SKIES AND SCATTERED SHOWERS SHOULD KEEP TEMPERATURES DOWN.
.LONG TERM...TUESDAY THROUGH SATURDAY
THE MODELS CONTINUE TO MOVE A CLOSED UPPER LEVEL LOW ACROSS SOUTHERN
CANADA TUESDAY AND WEDNESDAY ALTHOUGH WITH SIGNIFICANTLY DIFFERENT
TRACKS. THE GFS IS LIKELY THE DRIER MODEL...KEEPING THE LOW WELL
NORTH...WHILE THE ECWMF MOVES THE LOW ALONG AND JUST NORTH OF THE
BORDER AND THE DGEX DROPS THE LOW INTO THE DAKOTAS. FOR NOW WILL GO
WITH THE GFS...ALTHOUGH WILL EXTEND THE MENTION OF PRECIP INTO
WEDNESDAY. THE MODELS CONTINUE TO DIFFER ON THE TREND THURSDAY AND
FRIDAY. WILL GO WITH ECWMF FOR NOW AND WILL STAY WITH DRY FORECAST.
TEMPS WILL CONTINUE ON THE LOW SIDE OF NORMAL...THROUGH THE PERIOD.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TWH/TSW
Hazardous weather outlook, Apr 28, 3:18 AM CST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT FRI APR 28 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
418 AM CDT FRI APR 28 2006 /318 AM MDT FRI APR 28 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THE STRONGER OF
THESE STORMS MAY CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NH
Tornado, La Moure
- When
- April 28, 3:04 PM CST to 3:12 PM CST
- Where
- La Moure County, 11 mi NE of La Moure
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 60 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.467, -98.133
In response to the tornado report from 1440 CST in LaMoure County, sheriff's deputies were dispatched to the area. Deputies reported a multiple vortex tornado with three to four votices dancing around (rotating around) a common center. The vortices were in a field and hit no objects other than the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, April 28 to 29, 2006$762,000 · F1 · 35 events
- Tornado and Flash Flooding in Oklahoma, April 28 to 30, 2006$382,000 · F0 · 13 events
- Hail and Damaging Winds in Texas, April 28, 2006$40,000 · 1.75 in hail · 37 events
- Hail in Texas, April 28, 2006$118,000 · 1.75 in hail · 11 events
- Damaging Winds in Texas, April 28 to 29, 2006$50,000 · 70 kt wind · 2 events
- Tornado and Flash Flood in North Dakota, April 28, 2006F0 · 16 events
- Tornado and Hail in Texas, April 28, 2006$15,000 · F0 · 6 events
- Hail and Damaging Wind in Texas, April 28, 20062 in hail · 9 events
- Hail in Texas, April 28, 20062.75 in hail · 5 events
- Hail and Damaging Winds in Texas, April 28, 20061.5 in hail · 4 events
- Heavy Snow in Colorado, April 28 to 29, 20062 events
- Hail in Texas, April 28, 20060.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503996.